Thunderstorm Wind, Oswego
- When
- April 26, 4:17 PM EST
- Where
- Oswego County, 0.85 mi NW of West Monroe
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 43.290, -76.080
A line of showers and thunderstorms crossed the area during the evening hours. The thunderstorms were accompanied by strong winds, large hail and intense rains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
A line of showers and thunderstorms crossed the area during the evening hours. The thunderstorms were accompanied by strong winds, large hail and intense rains. The winds downed trees and wires on Whig hill and one inch hall fell in Scio. Following an extremely wet spring, any rain the fell on the saturated ground became runoff. The two to three inches of rainfall resulted flash flooding in Allegany and Ontario counties. In Wellsville, two to three feet of water washed across the streets with over a dozen streets closed or washed out. In Allegany county, damage was also reported in Alfred, Andover, Angelica, Granger, West Almond and Friendship. In Ontario county, basements were flooded and numerous roads were closed in Canandaigua. A mudslide in Canadice closed a section of Route 36. In Ontario county, damage was also reported in Bristol, Hopewell, Naples, Phelps and Richmond.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Apr 26, 2:47 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 347 PM EDT TUE APR 26 2011 .SYNOPSIS... A LINE OF SHOWERS AND GUSTY THUNDERSTORMS WILL CROSS THE AREA FROM WEST TO EAST THIS EVENING WITH POSSIBLE STRONG WINDS AND HAIL. CLOUDS AND SOME SUNSHINE ON WEDNESDAY AND REMAINING WARM WITH INCREASING LIKELIHOOD OF SHOWERS AND THUNDERSTORMS LATER IN THE DAY AND ESPECIALLY AT NIGHT AHEAD OF A COLD FRONT. A COLD FRONT WILL CROSS THE REGION THURSDAY MORNING WITH TEMPERATURES DROPPING BACK CLOSE TO AVERAGE. DRY WEATHER WILL FINALLY RETURN BY SATURDAY ALONG WITH MILD SPRING TEMPERATURES. && .NEAR TERM /THROUGH WEDNESDAY/... AT 19Z WATER VAPOR IMAGERY AND VISIBLE SATELLITE SHOW TWO BOUNDARIES THAT WILL IMPACT OUR CWA AREA WITH SHOWERS AND STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGH THE OVERNIGHT PERIOD. ONE BOUNDARY...ACROSS THE FINGER LAKES REGION WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE FINGER LAKES AND THE NORTH COUNTRY THIS LATE AFTERNOON. THE SECOND BOUNDARY IS LOCATED ACROSS EASTERN OHIO AND SOUTHWESTERN ONTARIO WITH ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY FORMING ON THE LEADING EDGE OF A MID LEVEL 80 KNOT SPEED MAX AND SFC CONVERGENCE. AT THE SFC A WARM FRONT IS LEFT DRAPED ROUGHLY ALONG THE THRUWAY THIS LATE AFTERNOON...NORTH OF BUFFALO AND SOUTH OF BOTH NIAGARA FALLS AND ROCHESTER. SOUTH OF THIS WARM FRONT TEMPERATURES WARMED INTO THE UPPER 70S TO EVEN A FEW 80S UNDER MOSTLY SUNNY SKIES. EXPECT THIS WARM FRONT TO SLOWLY LIFT NORTHWARD THROUGH THE OVERNIGHT. ALOFT A CLOSED LOW IS LOCATED ACROSS THE WESTERN GREAT LAKES WITH AN EXPANSIVE RIDGE OF HIGH PRESSURE ACROSS THE WESTERN ATLANTIC AND EAST COAST. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS WESTERN AND CENTRAL NEW YORK IN THE AFTERNOON HEATING AHEAD OF THIS SECONDARY BOUNDARY SEEN ON SATELLITE AND ON THE FRINGE OF THE UPPER LEVEL CLOSED LOW. INSTABILITY REMAINS ACROSS THE ENTIRE CWA WITH CAPES APPROACHING 500 TO 1000 J/KG...AND LI'S -2 TO -4. NORTH OF THE WARM FRONT STORM HELICITY VALUES REMAIN IMPRESSIVE EARLY AND STORMS TRACKING ACROSS THE WARM FRONT WILL BE MONITORED FOR ROTATION. TRACKING THIS SECONDARY BOUNDARY EXPECT A LINE OF SHOWERS AND THUNDERSTORMS TO ENTER WESTERN BETWEEN 5 PM AND 7PM...AND THEN TRACK QUICKLY EASTWARD ACROSS THE REGION. A FEW OF THESE STORMS WILL LIKELY BECOME STRONG OR SEVERE WITH 0-6KM SHEAR REACHING 40 TO 45 KNOTS. PWATS APPROACH +2 TO +3 SD THIS LATE AFTERNOON AND EVENING...SO IN ADDITION TO THE GUSTY WINDS AND POSSIBLE HAIL...ANY STORM HAS THE POTENTIAL TO PRODUCE A QUICK DOWNPOUR. TOWARDS THE NORTH COUNTRY EXPECT SOME WEAKENING TO THESE STORMS AS THEY RUN INTO SLIGHTLY LESS INSTABILITY. CURRENT THINKING IS DOWNPOURS WILL BE BRIEF AND SCATTERED ENOUGH THAT RIVERS AND CREEKS SHOULD BE ABLE TO HANDLE THE RAINFALL TONIGHT. HOWEVER ANY TRAINING STORMS CAN LEAD TO LOCAL HYDRO ISSUES TONIGHT. BEHIND THIS LINE OF SHOWERS AND THUNDERSTORMS EXPECT SKIES TO CLEAR...ESPECIALLY ACROSS WESTERN NEW YORK AND THE GENESEE VALLEY. WITH CLEARING SKIES AND LINGERING MOISTURE IN THE LOWER LEVELS PATCHY FOG WILL LIKELY DEVELOP OVERNIGHT AND TOWARDS THE DAWN HOURS. TEMPERATURES TONIGHT WILL REMAIN MILD WITH LOWS IN THE 50S...WITH A FEW 60S IN SPOTS. TOMORROW WINDS WILL BEGIN TO SHIFT TO SOUTHEAST WELL AHEAD OF THE NEXT FRONTAL BOUNDARY. THERE MAY BE A LITTLE SFC CONVERGENT SHOWER ACTIVITY ACROSS THE NORTHERN NIAGARA PENINSULA IN THE MORNING. ELSEWHERE WITH INSTABILITY REMAINING EVEN IN THE EARLY MORNING HOURS AND GIVEN THAT WE ARE IN ROUGHLY THE SAME AIRMASS...CANNOT RULE OUT A SHOWER OR THUNDERSTORM AT ANY TIME TOMORROW UNDER ANY WEAK IMPULSE. ACTIVITY WILL BECOME MORE WIDESPREAD LATER TOMORROW AND OVERNIGHT AHEAD OF THE NEXT UPPER LEVEL FEATURE TO SWING ACROSS THE REGION. TEMPERATURES AT 850 REMAIN +12 TO +14C AND UNDER A CLOUDS AND SOME SUNSHINE EXPECT TEMPERATURES TOMORROW TO REACH INTO THE 70S ACROSS THE CWA. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... LOW PRESSURE ACROSS THE OHIO VALLEY WILL LIFT INTO THE CENTRAL LAKES WEDNESDAY NIGHT...BRINGING A STRONG COLD FRONT ACROSS THE REGION THURSDAY MORNING. AHEAD OF THIS BOUNDARY...THERE WILL CONTINUE TO BE A SIGNIFICANT THREAT FOR SEVERE WEATHER. THE REGION WILL BE FIRMLY IN THE WARM SECTOR AHEAD OF THE BOUNDARY...WITH MODEST SURFACE BASED CAPES IN PLACE...EVEN OVERNIGHT. WIND FIELDS WILL ALSO BE FAVORABLE FOR ORGANIZED CONVECTION...WITH SEVERAL RUNS OF THE GFS/NAM INCREASING 850 MB WINDS TO AROUND 60 KTS...AND THIS IN A SHEARED ENVIRONMENT. FINALLY WE WILL HAVE A SHORTWAVE AND FRONTAL BOUNDARY CROSS...PROVIDING A POTENTIAL FOCUS FOR STORMS. THE MAIN LIMITING FACTOR WILL BE THE TIMING...WITH ALL OF THIS COMING LATE WEDNESDAY NIGHT...WHEN THE ATMOSPHERE TYPICALLY STARTS TO STABILIZE AS IT WILL BE FAR REMOVED FROM DAYTIME HEATING. WHILE IT IS STILL A WAYS OFF FOR ENHANCED WORDING...WILL CONTINUE A STRONG MENTION IN THE HWO FOR THE POTENTIAL OF SEVERE WEATHER. THIS IS LIKELY TO CONTINUE TO BE A DIFFICULT FORECAST UPSTREAM CONVECTION DEVELOPS WEDNESDAY AFTERNOON AND EVENING. THIS APPEARS TO BE AN EVENT WHERE STORMS WILL DEVELOP UPSTREAM AND MOVE INTO THE AREA...RATHER THAN DEVELOP ACROSS OUR REGION. IN ADDITION TO THE SEVERE WEATHER THREAT...ADDITIONAL RAINFALL MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING. EXPECT ANY FLOODING TO BE LOCALIZED...POTENTIALLY FROM TRAINING OR PERSISTENT CELLS...BUT GIVEN THE WET CONDITIONS ALREADY...ANY RAINFALL IN EXCESS OF AN INCH BEARS WATCHING. MODEL AGREEMENT IS FAIRLY GOOD IN BRINGING THE BOUNDARY THROUGH THE REGION THURSDAY MORNING...WITH THE SLOWER NAM/SREF AND THE FASTER GFS/EUROPEAN ONLY A COUPLE HOURS APART ON TIMING. THE SEVERE WEATHER THREAT WILL EFFECTIVELY END WITH THE FRONTAL PASSAGE...THOUGH SOUTHWEST WINDS SHOULD PICK UP BEHIND IT...WITH GUSTS OF AT LEAST 40 MPH LIKELY ON THE NIAGARA FRONTIER. OUTSIDE OF POTENTIAL TIMING ERRORS IN THE FRONTAL PASSAGE...EXPECT THE POST FRONT ENVIRONMENT TO BE RAIN-FREE. TEMPERATURES WEDNESDAY NIGHT SHOULD BE UNSEASONABLY WARM...THEN HOLD STEADY OR DROP DURING THE DAY THURSDAY WITH THE PASSAGE OF THE FRONT. THE NEXT FEATURE TO INFLUENCE OUR WEATHER WILL BE MUCH MORE MODEST...AS A 500 MB TROF PASSES TO THE NORTH OF THE REGION. MODELS FAIRLY SPREAD ON THE TIMING OF THE PASSAGE OF THE TROF...BUT CONSENSUS OF THE 12Z RUNS IS A FEW HOURS SLOWER THAN PREVIOUS FORECAST. CONTINUE WITH LIKELY POPS WITH THIS FEATURE...CENTERED AROUND 12Z FRI MORNING. WHILE A 3 TO 6 HOUR PERIOD OF SHOWERS IS LIKELY...THE DAY SHOULD NOT BE A WASH OUT...AND SHOWERS SHOULD NOT BE HEAVY ENOUGH TO CAUSE ANY ADDITIONAL FLOODING CONCERNS. TEMPERATURES WILL BE COOLER BEHIND THE FRONT...WITH HIGHS IN THE UPPER 40S TO LOWER 50S ON FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... OVERALL...LOOKS TO BE A MUCH LESS EVENTFUL PERIOD...WITH GENERALLY SEASONABLE WEATHER...AND GENERALLY SHOWERY PRECIPITATION ON THE LIGHT SIDE. HIGH PRESSURE WILL BUILD ACROSS THE REGION FRIDAY NIGHT AND SATURDAY...WITH FAIR WEATHER LIKELY ACROSS THE REGION. A COUPLE OF THE 12Z RUNS WERE A BIT SLOWER IN EXITING A SHORTWAVE...BUT FOR NOW OPT TO KEEP THIS DRY. INCREASING UNCERTAINTY FOR THE LATTER PORTION OF THE PERIOD...AS THE GFS/GGEM/EUROPEAN CONTINUE TO OFFER FAIRLY DIFFERENT SOLUTIONS IN HANDLING THE NEXT SHORTWAVE. WHAT THEY DO AGREE ON...IS THAT IT HAS NORTHERN AND FAIRLY DRY ROOTS...SO AGAIN PRECIPITATION SHOULD GENERALLY BE ON THE LIGHT SIDE. BASICALLY KEEP CHANCE POPS GIVEN DIFFERENCES IN TIMING AMONG THE MODELS...BUT DO UP TO 40 POPS...WITH SEVERAL RUNS NOW SUPPORTING SOME PRECIPITATION. FEATURE APPEARS TO EXIT EAST BY TUESDAY...THOUGH THERE IS SOME CHANCE IT WILL LINGER...SCALE BACK TO 20 SLIGHT CHANCE POPS. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AT 18Z VFR FLIGHT CONDITIONS WERE LARGELY FOUND SOUTH OF THE THRUWAY...WITH IFR AND LOCALLY SOME LIFR FOUND ALONG THE LAKE ONTARIO SHORELINE IN LOW CLOUDS. RAIN AND EMBEDDED THUNDERSTORMS ALONG A WARM FRONT WILL PASS ACROSS THE NORTH COUNTRY THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION LATE THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS BLOSSOMING. TIMING FOR WESTERN NEW YORK IS LATE THIS AFTERNOON...CROSSING INTO THE NORTH COUNTRY EARLY THIS EVENING. EXPECT THUNDERSTORMS AND GUSTY WINDS...THOUGH WIND GUSTS MAY HAVE TO BE ADJUSTED AS WE NEAR THE EVENT. BEHIND THE LINE OF CONVECTION...EXPECT SOME CLEARING WITH CIGS DROPPING TO MVFR FOR A TIME. HAVE ONLY LOWERED VSBYS INTO MVFR CATEGORY...THOUGH WITH CLEARING CAN SEE SOME IFR VSBYS IN THE LINGERING HUMID AIRMASS. ADDITIONAL SHOWERS WILL AGAIN CROSS INTO PORTIONS OF WESTERN NEW YORK TOMORROW MORNING...WITH THE KIAG TERMINAL THE MOST LIKELY AREA FOR SHOWERS ON A SOUTHEAST WIND. WITH INSTABILITY REMAINING THROUGH THE MORNING AND AFTERNOON...CANNOT RULE OUT A SHOWER AT ANY TIME THROUGH THE MORNING...THOUGH THE LIKELY TIME PERIOD WILL HOLD OFF TILL AFTER 18Z. OUTLOOK... WEDNESDAY NIGHT...MVFR/VFR IN OCCASIONAL SHOWERS AND THUNDERSTORMS. THURSDAY AND FRIDAY...MVFR/VFR. A CHANCE OF SHOWERS. SATURDAY...VFR. SUNDAY...MVFR/VFR IN A CHANCE OF SHOWERS. && .MARINE... WILL MAINTAIN SMALL CRAFTS ON WESTERN LAKE ONTARIO THROUGH THE EVENING HOURS AS WAVES WILL BEGIN THIS TIME FRAME AROUND 4 FEET AND EASTERLY WINDS AT 20 KNOTS. A LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS LAKE ERIE AND LAKE ONTARIO THIS LATE AFTERNOON AND EVENING WITH SOME OF THESE STORMS POSSIBLY BECOMING STRONG TO SEVERE. WINDS TONIGHT WILL DIMINISH AND SOUTHEAST WINDS VEERING TO SOUTHWEST WILL REMAIN BELOW SMALL CRAFT ACTIVITY THE REMAINDER OF THE NIGHT AND WEDNESDAY. TOWARDS WEDNESDAY NIGHT EXPECT WINDS AND WAVES TO AGAIN INCREASE WITH SMALL CRAFTS POSSIBLE. ANY THUNDERSTORMS LATE THIS AFTERNOON AND EVENING AND AGAIN LATER WEDNESDAY MAY PRODUCE LOCALLY GUSTY WINDS AND HIGHER WAVES. && .HYDROLOGY... ON THE RIVERS AND CREEKS...MOST OF THE FASTER RESPONDING CREEKS IN THE BUFFALO AREA HAVE ALREADY CRESTED. THE EXCEPTION IS ON THE ELLIOTT CREEK IN WILLIAMSVILLE...WHERE AN EARLY EVENING CREST WILL LIKELY BE NEAR FLOOD STAGE. THE TYPICALLY SLOW RESPONDING TONAWANDA CREEK WILL NOT CREST FOR SOME TIME...BUT IT IS POSSIBLE THAT WILL EVENTUALLY APPROACH FLOOD STAGE...BUT NOT UNTIL MID TO LATE WEEK. OVERNIGHT AND WEDNESDAY...PRECIPITATION WILL BE GENERALLY SHOWERY. IN GENERAL...STORMS WILL BE MOVING FAIRLY FAST...WHICH WILL LIMIT RAINFALL IN ANY ONE LOCATION. HOWEVER...GIVEN THE WET ENVIRONMENT...IT WILL ONLY TAKE AN INCH TO START TO CAUSE ISSUES IN SOME SPOTS...SO WILL HAVE TO MONITOR CAREFULLY FOR ANY SLOW MOVING HEAVY RAINERS. THE NEXT FOCUS WILL MOVE THROUGH ON WEDNESDAY NIGHT INTO THURSDAY MORNING...DROPPING A MEAN OF AROUND A HALF INCH...WITH LOCALLY HIGHER AMOUNTS IN SLOW MOVING CELLS. THIS MAY BE ENOUGH TO PUSH SOME OF THE FASTER RESPONDING CREEKS TO FLOOD AGAIN...AND WILL ALSO HAVE TO MONITOR FOR THE POSSIBILITY OF FLASH FLOODING IF CELLS DO REDEVELOP OUT AHEAD OF THE BOUNDARY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LOZ042. && SYNOPSIS...THOMAS NEAR TERM...THOMAS SHORT TERM...APFFEL LONG TERM...APFFEL AVIATION...THOMAS MARINE...THOMAS HYDROLOGY...APFFEL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 346 PM EDT TUE APR 26 2011 NYZ003>008-011>014-020-021-272000- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 346 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY NIGHT. THE ENVIRONMENT WILL BE FAVORABLE FOR STORMS THAT DO DEVELOP POTENTIALLY CONTAIN STRONG WINDS...AND LARGE HAIL. THE GREATEST POTENTIAL FOR THIS APPEARS TO BE WEDNESDAY NIGHT...WHEN A FRONTAL BOUNDARY WILL MOVE THROUGH. LOCALIZED FLOODING IS ALSO POSSIBLE SLOW MOVING OR PERSISTENT STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-019-085-272000- NIAGARA-ORLEANS-NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 346 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR STRONG TO SEVERE STORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY NIGHT. THE ENVIRONMENT WILL BE FAVORABLE FOR STORMS THAT DO DEVELOP POTENTIALLY CONTAIN STRONG WINDS...AND LARGE HAIL. THE GREATEST POTENTIAL FOR THIS APPEARS TO BE WEDNESDAY NIGHT...WHEN A FRONTAL BOUNDARY WILL MOVE THROUGH. LOCALIZED FLOODING IS ALSO POSSIBLE SLOW MOVING OR PERSISTENT STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042-062-SLZ024-272000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 346 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY NIGHT. THE ENVIRONMENT WILL BE FAVORABLE FOR STORMS THAT DO DEVELOP POTENTIALLY CONTAIN STRONG WINDS...AND LARGE HAIL. THE GREATEST POTENTIAL FOR THIS APPEARS TO BE WEDNESDAY NIGHT...WHEN A FRONTAL BOUNDARY WILL MOVE THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-SLZ022-272000- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 346 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY NIGHT. THE ENVIRONMENT WILL BE FAVORABLE FOR STORMS THAT DO DEVELOP POTENTIALLY CONTAIN STRONG WINDS...AND LARGE HAIL. THE GREATEST POTENTIAL FOR THIS APPEARS TO BE WEDNESDAY NIGHT...WHEN A FRONTAL BOUNDARY WILL MOVE THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1259 PM EDT TUE APR 26 2011
NYZ013-021-261730-
ALLEGANY NY-LIVINGSTON NY-
1259 PM EDT TUE APR 26 2011
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS EASTERN ALLEGANY COUNTY...
* AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 20 MILES NORTH OF ALFRED TO 6 MILES SOUTH OF ALFRED...AND
MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4251 7797 4256 7766 4254 7766 4253 7767
4253 7771 4200 7774 4199 7775 4199 7793
RSHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
300 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM LIGHTNING CHESHIRE 42.82N 77.33W
04/26/2011 ONTARIO NY EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING
&&
EVENT NUMBER BUF1100022
RSHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT TUE APR 26 2011
NYZ006-262045-
OSWEGO NY-
353 PM EDT TUE APR 26 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LARGE HAIL...AND VERY HEAVY RAIN. THIS STORM WAS
LOCATED OVER EXTREME NORTHWESTERN MADISON COUNTY...AND MOVING
NORTHEAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
IF ON OR NEAR ONEIDA LAKE...SEEK SHELTER NOW. GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE.
LAT...LON 4315 7588 4315 7592 4318 7602 4319 7603
4319 7608 4320 7609 4322 7609 4333 7586
4332 7585
HIBBERTThe Ft Drum radar (KTYX), 61 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
2 flash flood, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304403, 304402, 304398, 304400.